Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 4, NWS Honolulu, HI

January 6, 2012

NWS Honolulu, HI issued this small craft advisory at Jan 6, 2012, 3:32 PM HST. It took effect at Jan 6, 2012, 4:00 PM HST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2012, 3:32 PM HST (01:32 UTC)
In effect from
Jan 6, 2012, 4:00 PM HST
Expired
Jan 7, 2012, 3:29 AM HST
In force
11 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WHHW70 PHFO 070132
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 PM HST FRI JAN 6 2012

...SMALL CRAFT ADVISORY FOR PORTIONS OF THE BIG ISLAND COASTAL 
WATERS...

.HIGH PRESSURE FAR NORTHEAST OF THE STATE WILL CONTINUE TO PRODUCE
LOCALLY STRONG WINDS AROUND PORTIONS OF THE BIG ISLAND COASTAL
WATERS OVERNIGHT.

PHZ121-123-124-071445-
/O.CAN.PHFO.SC.Y.0003.000000T0000Z-120107T1600Z/
/O.NEW.PHFO.SC.Y.0004.120107T0200Z-120107T1600Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
332 PM HST FRI JAN 6 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. 

* WINDS AND SEAS...THROUGH EARLY SATURDAY MORNING...EAST WINDS 20
  TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 8 TO 12
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ119-120-070245-
/O.CAN.PHFO.SC.Y.0003.000000T0000Z-120107T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-
332 PM HST FRI JAN 6 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED TO BELOW SMALL CRAFT ADVISORY LEVELS ACROSS
MAALAEA BAY AND THE PAILOLO CHANNEL.

$$

BURKE
2 follow-up statements
866 
WHHW70 PHFO 070727
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
927 PM HST FRI JAN 6 2012

...SMALL CRAFT ADVISORY FOR PORTIONS OF THE BIG ISLAND COASTAL
WATERS...

.HIGH PRESSURE FAR NORTHEAST OF THE STATE WILL CONTINUE TO
PRODUCE LOCALLY STRONG WINDS ACROSS PORTIONS OF THE WATERS
ADJACENT TO THE BIG ISLAND THROUGH EARLY SATURDAY MORNING.

PHZ121-123-124-071600-
/O.CON.PHFO.SC.Y.0004.000000T0000Z-120107T1600Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
927 PM HST FRI JAN 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY.

* WINDS AND SEAS...THROUGH SATURDAY MORNING...NORTHEAST WINDS 20
  TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ALSO EXPECT ROUGH SEAS
  OF 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT INDICATES INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
950 
WHHW70 PHFO 071329
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 AM HST SAT JAN 7 2012


PHZ121-123-124-071430-
/O.CAN.PHFO.SC.Y.0004.000000T0000Z-120107T1600Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
329 AM HST SAT JAN 7 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DROPPED BELOW THE SMALL CRAFT ADVISORY
CRITERIA OVERNIGHT. THEREFORE...THE SMALL CRAFT ADVISORY IS
CANCELLED.

$$

HOUSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 11:46 AM HST, 3 hours 46 minutes earlier.

Area forecast discussion, Jan 6, 11:46 AM HST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1146 AM HST FRI JAN 6 2012

.UPDATE...
ADDED CLOUD COVER TO THE OAHU AFTERNOON FORECAST AS STABLE CLOUDS
CONTINUE TO MOVE OVER THE ISLAND.

&&

.SYNOPSIS...
HIGH PRESSURE NORTHEAST OF THE ISLANDS WILL MAINTAIN LIGHT TO MODERATE
TRADE WINDS INTO NEXT WEEK. MOSTLY DRY WEATHER WILL PREVAIL...WITH
THE TRADES DELIVERING JUST A FEW BRIEF SHOWERS...MAINLY WINDWARD.

&&

.DISCUSSION...

CURRENT SATELLITE IMAGERY SHOWS MOSTLY CLEAR SKIES ACROSS THE
ALOHA STATE...EXCEPT OAHU WHERE STABLE LOW CLOUDS ARE BRINGING
PARTLY CLOUDY SKIES. SCATTERED STABLE LOW CLOUDS EXTEND EAST OF
THE BIG ISLAND...WHILE SOME SHOWER BEARING LOW CLOUDS ARE MOVING
TOWARD NORTHEAST OAHU. THESE SHOWERS ARE WEAKENING THIS MORNING
BUT MAY BRING SOME SPRINKLES TO THE KOOLAU MTS LATER THIS
MORNING...AND WINDWARD KAUAI THIS AFTERNOON. LIGHT TO MODERATE
TRADE WINDS AND DRIER THAN NORMAL WEATHER ARE ON TAP FOR THE NEXT
FEW DAYS. TRADES WILL BRING LIMITED RAINFALL TO WINDWARD AREAS
WITH A STABLE ATMOSPHERE KEEPING THE RAINFALL AT BAY.

A SURFACE RIDGE ALONG 27N IS PROVIDING THE MODERATE TRADE WINDS...WHILE
AN UPPER LEVEL RIDGE OVER THE ISLANDS IS PROVIDING THE STABLE
ATMOSPHERE. THE UPPER RIDGE WILL ONLY INCREASE IN STRENGTH OVER
THE WEEKEND PREVENTING MUCH VERTICAL CLOUD GROWTH...RELEGATING
SHOWERS TO WINDWARD AND MAUKA AREAS. THE SURFACE RIDGE WILL
FLUCTUATE IN LOCATION OVER THE NEXT SEVERAL DAYS AS COLD FRONTS PASS
THROUGH THE NORTH PACIFIC. A SLIGHT WEAKENING IN THE TRADES IS
EXPECTED SATURDAY AS THE RIDGE MOVES CLOSER TO THE STATE...AND
THEN BUMPS UP A NOTCH EARLY NEXT WEEK AS THE RIDGE EDGES NORTH.

LONGER RANGE MODELS HAVE BEEN FLIP FLOPPING LIKE A FISH OUT OF
WATER ON THE FORECAST LATE NEXT WEEK. BOTH THE ECMWF AND GFS HAVE
WIDE VARYING SOLUTIONS FROM RUN TO RUN. THE TROUBLE SEEMS TO STEM
FROM THE FORMATION OF AN UPPER LEVEL LOW THURSDAY NIGHT AND
FRIDAY. THE OUTLIER SOLUTION PLACES THE UPPER LOW N OF KAUAI WHICH
WOULD CALL FOR WET WEATHER. THE MORE COMMON SOLUTION HAS THE LOW
NE OF THE STATE PLACING HAWAII ON THE DRY SIDE OF THE LOW. THE
ONLY CONFIDENCE THIS FORECASTER HAS IN THIS LONG TERM IS THAT
MODELS WILL CONTINUE TO FLUCTUATE WILDLY UNTIL THE TIME FRAME IN
QUESTION APPROACHES. FOR NOW...THE FORECAST CALLS FOR THE MORE
PRACTICAL CLIMATOLOGICAL FORECAST OF TRADE WIND WEATHER.

&&

.AVIATION...
RADAR VAD WIND PROFILES AND 16Z-18Z ACARS SOUNDINGS FROM HONOLULU
SHOW A STRONG/LOW SUBSIDENCE INVERSION AND UP TO 20-25 KNOTS OF
WINDS IN THE MIXED LAYER. PILOT REPORTS FROM YESTERDAY INDICATED
GENERAL LIGHT TURBULENCE WITH ONE LIGHT-MODERATE TURBULENCE
REPORT FROM A C172. WINDS ARE SOMEWHAT WEAKER TODAY THAN
YESTERDAY...AND ARE EXPECTED TO DIMINISH FURTHER. THEREFORE NO
AIRMET FOR LOW-LEVEL TURBULENCE IS EXPECTED.

WITH THE DRY AND STABLE AIRMASS ACROSS THE STATE...VFR CONDITIONS
WILL PREVAIL. AN AREA OF CLOUDS JUST UPSTREAM OF THE STATE WILL
BRING BRIEF MVFR CEILINGS FOR WINDWARD SECTIONS.

&&

.MARINE...
A NORTH SWELL HAS KEPT HIGH SURF ADVISORIES UP ALONG EAST FACING
SHORES...AND THE POTENTIAL OF HARBOR SURGES IN KAHULUI AND HILO
HARBORS. THE NORTH SWELL IS EXPECTED TO DIMINISH TONIGHT. A NEW
WNW SWELL HAS REACHED BUOY 51101 THIS MORNING WITH A LONG PERIOD
OF 20 SECONDS AND HEIGHTS OF 7 FEET. THIS WILL LIKELY PROMPT A
HIGH SURF ADVISORY TONIGHT AND SATURDAY.

A SMALL CRAFT ADVISORY REMAINS FOR WINDIER AREAS AROUND THE BIG
ISLAND AND MAUI COUNTY.

&&

.HYDROLOGY...
THE MONTHLY DROUGHT INFORMATION STATEMENT HAS BEEN ISSUED THIS
MORNING. PERSISTENT TRADE WINDS HAVE KEPT MOST WEST- FACING BIG
ISLAND AND MAUI SLOPES UNDER DROUGHT CONDITIONS. PLEASE SEE OUR
WEB PAGE OR PRODUCT HEAD HFODGTHFO TO READ THE LATEST DROUGHT
INFORMATION.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 AM HST SATURDAY FOR KAUAI WINDWARD-
OAHU KOOLAU-OLOMANA-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL
VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST.

SMALL CRAFT ADVISORY UNTIL 6 AM HST SATURDAY FOR ALENUIHAHA
CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR MAALAEA BAY-
PAILOLO CHANNEL.

&&

MORRISON

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.